Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

161 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Using monistat for severe itching. Not getting relief. What am I suffering from?

Answered by
Dr.
Dr. Sree Gouri SR

OBGYN

Practicing since :2006

Answered : 5162 Questions

default
Posted on Tue, 15 Jan 2013 in Vaginal and Uterus Health
Question: Hi. I have been experiencing severe itching and believed it to be a yeast infection. I purchased Monistat-7, and am now on my fourth day of treatement. It still itches just as much as when I started the treatment (even more at night when I apply the medicine). I'm concerned that Monistat is not working and that its not a yeast infection, but instead bacterial vaginitis. I have never had either, and I'm not sure how to proceed. Its Christmas Eve, I don't have a regular OB to contact (I recently moved) and soon after Christmas I will be traveling for work for a week so I don't think I'll be able to see a doctor for another 2 weeks or so. Any advice? Thank you.
doctor
Answered by Dr. Sree Gouri SR 1 hour later
Hi,
Thanks for the query.

Usually bacterial vaginosis presents with vaginal leuchorrhea, unpleasant fishy odor. Itching will be minimal in general.
So there is possibility of vaginal infection due to other organisms also.
The better option is consulting gynecologist and taking medicines after undergoing examination.
If that is not possible, you can go for broad spectrum antibiotics like clindamycin vaginal cream and metronidazole oral tablets etc.
Possibly with this you can get relief. But as per as possible try to consult gynecologist.
Along with this you can follow measures like:
-Avoid cleaning genital area with disinfectants, use only XXXXXXX warm water.
-Avoid harsh soaps, detergents, deodorants etc.
-Prefer cotton inner wear as much as possible.
-Take nutritious diet and plenty of water.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sree Gouri SR 11 minutes later
Thank you. Would you recommend I complete Monistat-7 treatment? (I'm on the fourth day and I still have 3 more treatments left).

Is clindamycin or metronidazole available over the counter, or would I need a prescription? If I need a prescription, is that something you or somone on your team could call in, or do I need to call my primary?

If I obtain metronidazole, should I finish Monistat and then begin the antibiotic, or can I start the antibiotic right away?

I understand I should consult an OB and obtain a full examination, and will do that as soon as possible.

doctor
Answered by Dr. Sree Gouri SR 49 minutes later
Hi,

As monistat-7 didn't relieve your symptoms and as it can aggravate bacterial vaginosis better to stop.
Usually the cream may available over the counter but sometimes you may need prescription also. Health care magic doctors should not give any prescription as per the rules, I just mentioned the name of the drugs because you are not able consult a doctor at present.
So you better call your local doctor or consult gynecologist regarding prescription.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication ,  

Recent questions on  Candidiasis

doctor1 MD

My husband had a circumcision (he's 42) after phimosis all his life. It's been 8 months, and his glans are still too painful and sensitive to touch. He's says it feels like a toothache. I wonder if perhaps he had a low grade yeast infection under the foreskin for years going unnoticed. I read untreated yeast can grow rhizomes, and become more in the mold category, going under the top layer of skin in a woman's vagina, and having nearly no symptoms, other than vulva pain similar to what my husband is now describing. He has tried all pain meds for it, including ones for nerve pain. Suggestions on what this might be, other possibilities.... would be great.

doctor1 MD

I was recently on a round of amoxocillin for a tonsillitis infection, when I also had a yeast infection present at the time of my visit. I was also prescribed diflucan, and took two during the course of the antibiotics (10 days) to clear the infection, and have been eating lots of yogurt and kefir everyday since. I ordered a swab test at the first visit which came back negative for candida, much to my confusion. However, after the two diflucan symptoms subsided. 3 weeks later the tonsillitis returned, along with a UTI. I was prescribed another round of amoxicillin, and I have been 5 days, or halfway through, my second round. About three days ago, two days in to the second round of antibiotics, I developed yet another yeast infection.. or so I thought. I have taken two diflucan, still taking kefir and yogurt, to no avail. I had noticed that the discharge had no yeasty odor, which is usually very obvious to me, yet the symptoms all pointed to the worst yeast infection I ve ever experienced. Tonight I tried a clotrimazole suppository from an OTC 7-day treatment pack, along with acidophilus supplements, and within an hour was experiencing an even more painful and itchy, almost burning reaction. Upon inspection, I noticed very severe swelling of the inner labia, and even a tiny bit of bleeding from the now completely raw, sore and swollen inner labia. It seems to be a reaction to the clotrimazole, which I plan to discontinue. I am curious about the possibility of a lactobacilli overgrowth, or cytotolytic infection, as a result of my overzealous consumption of probiotic foods. Even moreso, I am interested in finding a way to put this problem to rest! Any suggestions are welcome and appreciated.

doctor1 MD

my husband has prosititis and has been on antbotic doxycyclin for 4 months. everytime we have sex he complains about his balls are in pain like on fire. we have both been to the doctor many times tested for std, yeast infection, bacterial infections and so on. my doctor said last week im normal i thought it was me but wasnt. he went to the uroligist and his doctor said this is normal that he has many patients with the same problem. my doctor will not give me any medicine . do you have any suggestions its really taking alot out of us . what is going on? please help us. thanks

doctor1 MD

I am 54 years old and have a very normal active heterosexual sex life with my wife with no out of marraige affairs. I have a dull pain under my penis head on left and it seems to be pretty constant. I hae had it for about a week now. My wife did just get over a yeast infection but I dont think we were active during her treatment. What could this be?

doctor1 MD

I had a left side stroke on the brain. Previously I had a TIA . It was two months later that I experienced the stroke . I was prescribed blood pressure pills, baby aspirin and cholesterol pills when I had the TIA.[ several hours in a U.S. hospital...

doctor1 MD

Hi I am a 36 year old overweight female. Recently I've had twitching on the tip of my tongue as well as burning mouth. I went to the doctor who said I had low vitamin d which I started taking. My tongue kept twitching and I freaked out after...

doctor1 MD

Worried about candidiasis I am 31 smoker, recently I was under extreme stress During this period I developed what looks like viral pharyngitis / sinusitis I do suffer with allergic sinusitis in the past Anyway during that period of sinusitis I...